Log In Register

Online clinic on skin conditions - Sept 2018

British Skin Foundation raise money to fund research for cures for skin disease and skin cancer etc
Action Against Allergy (AAA) provides information, advice and support to those made chronically ill through the many different forms of allergy and those who care for them.

talkhealth > Clinics > Online Clinics Index > Online clinic on skin conditions - Sept 2018 > Rosacea

Rosacea

Moderator: talkhealth

Oxytetracycline

Postby dewdrop007 on Wed Sep 05, 2018 9:35 pm

Hi I’ve been prescribed oxytetracycline for my rosacea. It has quite a difference to the redness/spots on my face but I am a bit concerned as to whether there are any side effects of using it for a prolonged period?
dewdrop007
 
Posts: 2
Joined: Sun Aug 05, 2018 2:45 pm

Re: Oxytetracycline

Postby Wendy Green on Tue Sep 11, 2018 8:55 pm

Hi,

The most common side-effects from taking oxytetracycline are loss of appetite, stomach ache, diarrhoea, and feeling or being sick. If you experience any of these, you should find they settle down within a few weeks. This antibiotic is not normally prescribed for longer than 3 months, so you shouldn't need to worry about long-term side-effects.

If you still have concerns, there are also topical treatments for rosacea such as metronidazole cream or gel, azelaic acid cream or gel and ivermectin cream that may, over time, ease your rosacea. If you haven't already tried these, you could ask your GP about them.

Certain things can trigger rosacea flare-ups such as stress, alcohol, spicy foods, exposure to sunlight or cold weather and using harsh skin care products. It may help if you keep a diary to try and identify your triggers - you can then try to avoid, or at least reduce, your exposure to them as much as possible.

For example, use skin products aimed at sensitive skin, apply sun cream when out in the sun and limit alcohol and spicy foods. You may find these steps help ease your symptoms, reducing your need for antibiotics.

I hope this helps.
User avatar
Wendy Green
 
Posts: 159
Joined: Thu May 24, 2012 11:27 am

Re: Oxytetracycline

Postby Vanessa Jane Davies on Wed Sep 12, 2018 5:56 pm

Hello

Following on from your prescribed treatments, if you have any concerns with facial redness then it may be worthwhile considering skin camouflage. You would need to wait until your skin is comfortable and settled with no irritation or inflammation. A skin match could then be achieved (possibly with a block out colour) and you would enjoy the benefits of the products and peace of mind that they will block any colour changes you may experience with blushing and flushing.

Appointments are available with Changing Faces, British Association of Skin Camouflage, Skin Camouflage Services and individual Practitioners.

All the best
Vanessa Jane Davies MEWI LCGI
Skin Camouflage Consultant
http://www.talkhealthpartnership.com/online_clinics/experts/vanessa_davies.php
User avatar
Vanessa Jane Davies
 
Posts: 24
Joined: Tue Aug 16, 2016 11:41 am

Who is online
Users browsing this forum: No registered users and 1 guest